Alert archive / South Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 63, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 7, 2004, 10:27 PM CDT for Clark County, South Dakota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2004, 10:27 PM CDT (03:27 UTC)
- Expired
- Jun 7, 2004, 11:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Clark County, SD
The radar
The Aberdeen radar (KABR), 78 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2476 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
394 WUUS53 KABR 080327 SVRABR SDC025-080415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1026 PM CDT MON JUN 7 2004 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN NORTHEAST SOUTH DAKOTA * UNTIL 1115 PM CDT * AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF CLARK...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLARK AROUND 1045 PM CDT HILLCREST COLONY AROUND 1100 PM CDT GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. LAT...LON 4485 9796 4477 9793 4489 9753 4506 9775 $$ MOHR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:44 PM CDT, 7 hours 43 minutes earlier.
Area forecast discussion, Jun 7, 2:44 PM CDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 244 PM CDT MON JUN 7 2004 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT COLD FRONT DRAPED ACROSS CWA THIS AFTERNOON SHOWS UP IN SATELLITE IMAGERY AS CU LINE STRETCHING FROM MARSHALL/ROBERTS COUNTIES THROUGH LYMAN/JONES COUNTIES. CLOUD BASES ARE VERY HIGH...ABOVE 120 AGL AS SHOWN BY ASOS CLR UNDER THE CU IMAGERY. RADAR RETURNS SHOW LITTLE DEVELOPMENT EVEN WITH BEAM CONSIDERATIONS. 18Z SOUNDING AT KABR CONFIRMED COLD FRONT NEAR BUT JUST PAST STATION. SOUNDING STILL SHOWS INVERTED VEE...NOT AS PRONOUNCED AS AT 12Z...WHICH HINTS AT DRY MICROBURST/OUTFLOW WINDS OR POSSIBLE HAIL AS MOST LIKELY MANIFESTATION OF SEVERE WEATHER...IF ANY DEVELOPS. ABR NOW IN THE DRIER AIRMASS...DEWPOINTS DECREASED FROM THE 60S TO AROUND 50 BY 2PM...AND MAY CONTINUE TO DECREASE OVER THE NEXT SEVERAL HOURS. AIR MASS OVER MOST OF CWA ALSO STABILIZING EVEN THOUGH HAVE SIGNIFICANT HEATING FROM SOLAR INSOLATION. MOST CONVECTION OVER CWA THIS EVENING WILL LIKELY BE ELEVATED AND CONFINED TO THE EXTREME EASTERN ZONES. ETA AND GFS IN FAIR AGREEMENT FOR REMAINDER OF FORECAST PERIOD. BOTH MODELS KEEP A SHORTWAVE TRACK NEAR THE NORTHERN PLAINS AND CONTINUE TO DIG THE WEST COAST TROUGH INTO CALIFORNIA. SOME DIFFERENCES IN STRENGTH WITH GFS WEAK AND SLIGHTLY SLOWER THAN ETA FAMILY. PREFER THE DRIER ETA THOUGH SINCE THE GULF APPEARS SLOW TO OPEN UNTIL LATE TUESDAY. PRECIP PATTERN GENERALLY CONFINED TO THE FRONTAL BANDS AND SHORTWAVE VORTICITY MAXIMA FOR THE NEXT FEW DAYS. GOOD PRECIPITABLE WATER GIVEN THE STRONG MOISTURE ADVECTION IN THE PAST COUPLE DAYS AND ANTICIPATED RETURN OF ADVECTION LATER IN THE PERIOD. IN BETWEEN SYSTEMS A SURFACE HIGH WILL DROP OUT OF CANADA AND SLIDE TOWARD THE GREAT LAKES MONDAY AND EARLY TUESDAY. A STRONG FRONTOGENESIS REGION SETS UP OVER THE ROCKY MOUNTAIN FRONT RANGE THURSDAY WHICH MAY TRIGGER ANOTHER ROUND OF SIGNIFICANT STORMS. THE GULF OPENS FOR A GOOD LOW LEVEL JET AND MOISTURE ADVECTION BY THEN AS WELL. EXPECT THE UPPER LEVEL JET TO ACT AS A CHIMNEY TO VENTILATE THE DEVELOPING SYSTEM AND ENHANCE POTENTIAL CONVECTION. .LONG TERM...FRIDAY THROUGH MONDAY EXTENDED FORECAST LOOKING DRY FOR THE MOST PART. ECMWF/GFS/CANADIAN IN FAIR AGREEMENT THROUGH THE PERIOD...WITH SOME DISCREPANCIES NOTED TOWARD THE BEGINNING OF NEXT WEEK. OVERALL UPPER LEVEL PATTERN STARTS OUT WITH A TROUGH OVER SOUTHERN ALBERTA/NORTHERN NORTH DAKOTA AND RIDGE OVER THE EAST COAST. THIS SYSTEM SLIDES EAST SATURDAY INTO SUNDAY WITH A MORE ZONAL FLOW OVER THE CENTRAL US. WITH THE MAJORITY OF THE SYSTEM KEEPING TO THE NORTH AND EAST FRIDAY...HAVE SHAVED OFF SOME OF THE PRECIPITATION CHANCES ACROSS THE CENTRAL AND SOUTHWEST CWA. WENT WITH A CHANCE OF -TRW FRI MORNING ACROSS THE EAST...AND IN THE AFTERNOON MOSTLY ALONG THE SD/MN BORDER COUNTIES. GFS SHOWS ANOTHER UPPER TROUGH SLIDING THROUGH THE REGION SUNDAY INTO MONDAY...BUT THE EURO/CANADIAN SHOW SLOWER MOVEMENT WITH THIS TROUGH AND IT REMAINS OVER THE WESTERN US. HAVE THEREFORE KEPT SUNDAY AND MONDAY DRY FOR THE TIME BEING. HOWEVER THERE IS ANOTHER SFC LOW PRESSURE SYSTEM ACROSS THE SOUTHERN PLAINS SUNDAY. GFS TRIES TO PLACE SOME PRECIPITATION UP INTO SD...BUT LOOKS AS IF MAIN TROUGH AXIS AND FRONTAL BOUNDARY WILL REMAIN TO THE SOUTH OF THE CWA. BEST CHANCE OF PRECIP WITH THAT SYSTEM WILL BE ACROSS SE SD INTO CENTRAL NE/IA. OTHERWISE H85 TEMPS REMAIN IN THE +10-15C RANGE WITH SOME CLOUD COVER...SO EXPECT TEMPERATURES TO BE NEAR NORMAL OR SLIGHTLY BELOW THROUGHOUT THE FORECAST PERIOD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE MN...NONE && MCNULTY/ALBRECHT
Hazardous weather outlook, Jun 7, 5:06 AM CDT, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 506 AM CDT MON JUN 7 2004 SDZ003>006-009-010-015>017-033>036-045-048-081005- BROWN-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HUGHES-HYDE-JONES-LYMAN- MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH- 506 AM CDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STRONG COLD FRONT IS EXPECTED TO MOVE INTO THE REGION THURSDAY. ONCE AGAIN SHOWERS AND SCATTERED THUNDERSTORMS ARE POSSIBLE AS THE FRONT MOVES THROUGH. ALTHOUGH ITS MUCH TOO EARLY TO PINPOINT EXACTLY WHERE THE STORMS WILL BE...SEVERE STORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ007-008-011-018>023-037-081005- BIG STONE-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-HAND-MARSHALL- ROBERTS-SPINK-TRAVERSE- 506 AM CDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL SLOWLY PASS THROUGH EASTERN SOUTH DAKOTA LATE THIS AFTERNOON...POSSIBLY SPARKING THUNDERSTORMS IN EASTERN SOUTH DAKOTA. ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STRONG COLD FRONT WILL SWEEP INTO THE DAKOTAS THURSDAY AFTERNOON. AHEAD OF THIS FEATURE...SOUTHERLY WINDS WILL DRAW AMPLE MOISTURE AND UNSTABLE AIR INTO THE REGION. ALTHOUGH THE EXACT TIMING AND LOCATION OF STORMS IS NOT POSSIBLE THIS FAR OUT...IT APPEARS THAT SOME OF THE STORMS THURSDAY AFTERNOON MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON. KNUTSVIG/HINTZ
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:41 PM CDT | Severe Thunderstorm Warning | ABR | Clark | 49 min |
| Jun 7, 9:48 PM CDT | Severe Thunderstorm Warning | ABR | Codington, Day | 42 min |
| Jun 7, 10:03 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 27 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.